Alert archive / Michigan / Special Marine Warnings in 2014

Special Marine Warning 21, NWS Gaylord, MI

August 30, 2014

NWS Gaylord, MI issued this special marine warning at Aug 30, 2014, 4:39 PM EDT. It was in force for 96 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 30, 2014, 4:39 PM EDT (20:39 UTC)
Expired
Aug 30, 2014, 6:15 PM EDT
In force
96 min
Issued by
NWS Gaylord, MI
Area
Storm-based polygon
Hail
0.75 in

The radar

The NCL Michigan radar (KAPX), 123 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Alpena, MI (KAPX), launched 12:00Z, 8.7 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 12:00Z on 2014-08-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 368 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 12:00Z on 2014-08-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 147 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
368 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
847 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
147 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

384 
WHUS53 KAPX 302039
SMWAPX
LHZ348-362-302215-
/O.NEW.KAPX.MA.W.0021.140830T2039Z-140830T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
439 PM EDT SAT AUG 30 2014

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A

* SPECIAL MARINE WARNING FOR...
  NEARSHORE AND OPEN WATERS OF LAKE HURON FROM PRESQUE ISLE LIGHT TO 
  STURGEON POINT...

* UNTIL 615 PM EDT

* AT 437 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  WATERSPOUT WAS LOCATED 12 NM WEST OF SOUTH POINT...MOVING EAST AT
  35 KNOTS.

  HAZARD...WATERSPOUTS...WIND GUSTS IN EXCESS OF 50 KNOTS AND 
           SMALL HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...OVERTURNED AND CAPSIZED BOATS.

* THIS SEVERE THUNDERSTORM WILL PASS NEAR...
  BLACK RIVER...NORTHERN LAKE HURON BUOY...SOUTH POINT AND THUNDER
  BAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MARINERS CAN EXPECT WIND GUSTS IN EXCESS OF 50 KNOTS...SMALL HAIL...
HIGH WAVES...DANGEROUS LIGHTNING...AND HEAVY RAINS. BOATERS SHOULD
SEEK SAFE HARBOR IMMEDIATELY...UNTIL THIS STORM PASSES.

&&

LAT...LON 4478 8330 4487 8333 4493 8345 4499 8348
      4504 8345 4508 8337 4505 8334 4510 8332
      4539 8263 4534 8251 4487 8242
TIME...MOT...LOC 2038Z 249DEG 36KT 4486 8359

WATERSPOUT...POSSIBLE
HAIL...<.75IN
WIND...50KTS

$$

JZ
2 follow-up statements
208 
FZUS73 KAPX 302111
MWSAPX

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
511 PM EDT SAT AUG 30 2014

LHZ348-362-302215-
/O.CON.KAPX.MA.W.0021.000000T0000Z-140830T2215Z/
511 PM EDT SAT AUG 30 2014

...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 615 PM EDT...

FOR THE FOLLOWING AREAS...
NEARSHORE AND OPEN WATERS OF LAKE HURON FROM PRESQUE ISLE LIGHT TO 
STURGEON POINT...

AT 509 PM EDT...A STRONG THUNDERSTORM CAPABLE OF PRODUCING A
WATERSPOUT WAS LOCATED OVER SOUTH POINT...MOVING EAST AT 25 KNOTS.

  HAZARD...WATERSPOUTS AND WIND GUSTS TO 40 KNOTS.

  SOURCE...RADAR INDICATED.

  IMPACT...OVERTURNED AND CAPSIZED BOATS.

WATERSPOUTS COULD AFFECT THE FOLLOWING LOCATIONS...
SOUTH POINT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MARINERS CAN EXPECT WIND GUSTS TO 40 KNOTS...HIGH WAVES...DANGEROUS
LIGHTNING...AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR
IMMEDIATELY...UNTIL THIS STORM PASSES.

&&

LAT...LON 4487 8242 4487 8333 4493 8345 4506 8333
      4509 8332 4534 8251
TIME...MOT...LOC 2111Z 249DEG 25KT 4494 8332

WATERSPOUT...POSSIBLE
HAIL...0.00IN
WIND...40KTS

$$

JZ
637 
FZUS73 KAPX 302127
MWSAPX

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
527 PM EDT SAT AUG 30 2014

LHZ348-362-302137-
/O.CAN.KAPX.MA.W.0021.000000T0000Z-140830T2215Z/
527 PM EDT SAT AUG 30 2014

...SPECIAL MARINE WARNING CANCELLED...

THE AFFECTED AREAS WERE...
NEARSHORE AND OPEN WATERS OF LAKE HURON FROM PRESQUE ISLE LIGHT TO 
STURGEON POINT...

THIS STORM HAS WEAKENED AND NO LONGER POSES A SIGNIFICANT RISK TO
BOATERS.

LAT...LON 4487 8242 4487 8333 4493 8345 4506 8333
      4509 8332 4534 8251
TIME...MOT...LOC 2127Z 249DEG 25KT 4498 8317

$$

JZ

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this special marine warning went out at Aug 30, 3:59 PM EDT, 40 minutes earlier.

Area forecast discussion, Aug 30, 3:59 PM EDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
359 PM EDT SAT AUG 30 2014

.SYNOPSIS...
ISSUED AT 358 PM EDT SAT AUG 30 2014

SLOW MOVING LOW PRESSURE WILL MEANDER THROUGH NORTHERN MICHIGAN
TODAY...DELIVERING ADDITIONAL SHOWERS AND THUNDERSTORMS. CONDITIONS
WILL BRIEFLY DRY OUT FOR SUNDAY AS HIGH PRESSURE ARRIVES...WITH
ANOTHER PERIOD OF SHOWERS AND STORMS ANTICIPATED FOR LABOR DAY AHEAD
OF AN APPROACHING COLD FRONT. DRY AND MORE SEASONABLE CONDITIONS
WILL RETURN BEHIND THAT FRONT FOR THE FIRST PART OF THE WORK WEEK.

&&

.SHORT TERM...(THIS EVENING THROUGH TONIGHT)
ISSUED AT 358 PM EDT SAT AUG 30 2014

POTENT SHORT WAVE NOW CROSSING NORTHEAST OUT OF WISCONSIN ACROSS
CENTRAL AND NORTHERN LAKE MICHIGAN WITH A SMALL 90 KNOT JET CORE
PUNCHING INTO SRN LOWER MICHIGAN. ASSOCIATED SFC LOW NOW ADVANCING
INTO UPPER MICHIGAN ALONG PSEUDO-STALLED FRONT THAT STRETCHES UP
JUST INTO EASTERN UPPER MICHIGAN. AHEAD OF THIS WAVE...AIRMASS
ACROSS LOWER MICHIGAN IS WARM AND MOIST WITH TEMPS PUSHING 80 AND
DEWPOINTS IN THE HIGH 60S TO AROUND 70...PRETTY GOOD FOR NRN
MICHIGAN. SPC MESO-ANALYSIS AND 18Z APX RAOB REVEALING AROUND 500
J/KG OF SKINNY MLCAPE...DISAPPOINTING GIVEN THE SFC TEMPS/
DEWPOINTS...BUT OWING TO RATHER PALTRY LAPSE RATES ABOVE THE SFC
BASED MIXED LAYER...WHICH ONLY EXTENDS TO ABOUT 850 MB. THUS...
DESPITE INCREASING FORCING ACROSS THE REGION FROM APPROACHING SHORT
WAVE...CONVECTIVE DEVELOPMENT THUS FAR HAS BEEN LESS THAN
IMPRESSIVE...ALTHOUGH UPDRAFTS THAT ARE OUT THERE HAVE SHOWN
ORGANIZATION AND WEAK ROTATION DESPITE THEIR SIZE.

TONIGHT...SHORT WAVE WILL CONTINUE TO TRACK UP THROUGH NRN LAKE
MICHIGAN INTO EASTERN UPPER MICHIGAN BY EARLY EVENING WITH THE
STRONGEST UPPER SUPPORT SWINGING THROUGH THE REGION THROUGH THAT
TIME. ONGOING CONVECTION WILL CONTINUE TO GROW UPSCALE LATE THIS
AFTERNOON THROUGH EARLY EVENING...ALTHOUGH SOMEWHAT PALTRY
INSTABILITY MAY KEEP COVERAGE/OVERALL ORGANIZED SEVERE WEATHER
THROTTLED. NONETHELESS...ATMOSPHERE IS CONDUCIVE TO ORGANIZED
ROTATING UPDRAFTS AS WE/VE SEEN WITH A FEW STORMS THUS FAR AND A
LOWER END SEVERE WEATHER THREAT WILL PERSIST INTO THE EARLY EVENING
HOURS.

THEREAFTER...COLD FRONT SLOWLY SAGS INTO THE REGION LATER THIS
EVENING AND OVERNIGHT. MAIN PRECIP THREAT WINDS DOWN. BUT SECONDARY
SHORT WAVE AND BATCH OF BETTER MOISTURE WILL SLIDE THROUGH THE
REGION LATE EVENING AND OVERNIGHT AND KEEP A LOW END CHANCE FOR
SHOWERS/DRIZZLE GOING THROUGH EARLY SUNDAY MORNING.

&&

.LONG TERM...(SUNDAY THROUGH SATURDAY)
ISSUED AT 358 PM EDT SAT AUG 30 2014

...ACTIVE WEATHER PATTERN...

HIGH IMPACT WEATHER POTENTIAL: POSSIBLE STRONG TO SEVERE
THUNDERSTORMS MONDAY.

A FAIRLY FAST FLOW ALOFT WILL BE OVER OR JUST TO OUR NORTH OVER THE
COMING DAYS WITH UPPER LEVEL DISTURBANCES/SURFACE FRONTS MOVING
ACROSS THE REGION. THIS WILL RESULT IN A FAIRLY ACTIVE WEATHER
PATTERN ACROSS NORTHERN MICHIGAN WITH AT LEAST TWO MORE GOOD CHANCES
FOR ROUNDS OF SHOWERS AND THUNDERSTORMS. TEMPERATURES WILL BE
CHANGEABLE THROUGH THE EXTENDED PERIOD BUT ARE EXPECTED TO BE ABOVE
TYPICAL "NORMALS". THE MAIN LONG TERM FORECAST CONCERNS CENTER
AROUND LOW CLOUD POTENTIAL SUNDAY...POPS AND THE POTENTIAL FOR
SEVERE WEATHER MONDAY THEN POPS AGAIN FOR THURSDAY INTO FRIDAY.

SUNDAY...MODEL SOUNDINGS/CROSS SECTIONS SHOW ABUNDANT MOISTURE
TRAPPED BELOW A SHALLOW INVERSION BEHIND DEPARTING COLD FRONT. HIGH
PRESSURE/DRIER AIR ADVECTING IN FROM THE WEST SHOULD SLOWLY ERODE
STRATUS DECK BY EARLY AFTERNOON. TEMPERATURES ARE A BIT TRICKY DUE
TO UNCERTAINTY OVER EXTENT/TIMING OF LOW CLOUDS BUT HAVE HIGHS
GENERALLY RANGING THROUGH THE 70S (COOLEST NORTHWEST AND WARMEST
SOUTHEAST).

SUNDAY NIGHT...WEAK HIGH PRESSURE MOVES ACROSS THE REGION IN THE
EVENING THEN OFF TO OUR EAST OVERNIGHT LEADING TO A MORE MOIST
SOUTHERLY FLOW. SO EXPECT CLEAR TO PARTLY CLOUDY SKIES AND MILD
TEMPERATES WITH LOWS IN THE MIDDLE 50S TO LOWER 60S.

MONDAY...THE NEXT UPPER LEVEL TROUGH/SURFACE COLD FRONT APPROACH
FROM THE WEST. WIND FIELDS ARE PRETTY IMPRESSIVE (0-6KM BULK SHEAR
35 TO 45 KNOTS) SO THIS IN COMBINATION WITH STRONG DAYTIME HEATING
(HIGHS EXPECTED TO BE IN THE LOWER AND MIDDLE 80S) WE THERE IS
POTENTIAL TO DEVELOP SOME STRONG TO SEVERE THUNDERSTORMS.

TUESDAY...COOLER WITH NEARLY ZONAL FLOW ALOFT AND WEAK SURFACE HIGH
PRESSURE CENTERED OFF TO OUR SOUTH. SO EXPECT PARTLY CLOUDY SKIES
AND HIGHS IN THE LOWER AND MIDDLE 70S.

WEDNESDAY THROUGH SATURDAY...RISING HEIGHTS AND ALONG WITH ANOTHER
WARMING TREND FOR WEDNESDAY INTO THURSDAY. ANOTHER FRONT IS THEN DUE
IN LATER THURSDAY OR THURSDAY NIGHT LEADING TO MORE CHANCES FOR
SHOWERS AND THUNDERSTORMS. HIGHS RANGING FROM THE MIDDLE 70S TO
LOWER 80S WEDNESDAY THEN THE MIDDLE 70S TO MIDDLE 80S THURSDAY.
THERE IS QUITE A BIT OF UNCERTAINTY OVER THE TIMING OF WHEN THE
FRONT ACTUALLY CLEARS THE AREA FRIDAY INTO SATURDAY BUT GENERALLY
WENT WITH THE FASTER ECMWF TIMING WHICH BUILDS HIGH PRESSURE IN FROM
THE WEST. HIGHS FRIDAY MAINLY IN THE 70S THEN THE MIDDLE 60S TO
LOWER 70S SATURDAY.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 154 PM EDT SAT AUG 30 2014

THUNDERSTORMS EXPECTED TO DEVELOP ACROSS NRN LOWER MICHIGAN OVER
THE NEXT FEW HOURS...WITH APN THE MOST LIKELY TERMINAL SITE TO GET
STORMS. OTHERWISE...A MIX OF MVFR TO VFR FLIGHT CONDITIONS WILL
PERSIST THROUGH THE AFTERNOON...REDUCED TO POSSIBLE IFR WITH ANY
SHOWERS OR STORMS THAT MOVE THROUGH.

TONIGHT...FRONT WILL SLOWLY SAG THROUGH THE REGION WITH SHOWERS
DIMINISHING. BUT...COOLER AIR UNDERCUTTING MOIST BOUNDARY LAYER
WILL LEAD TO IFR CONDITIONS AT THE TERMINAL SITES LATER THIS
EVENING THROUGH SUNDAY MORNING. SLOW IMPROVEMENT THROUGH THE
MORNING HOURS SUNDAY.

&&

.MARINE...
ISSUED AT 358 PM EDT SAT AUG 30 2014

GUSTY SOUTHERLY WINDS OUT THERE THIS AFTERNOON WILL SLOWLY VEER
WESTERLY TONIGHT...AS AN ILL-DEFINED FRONT SAGS DOWN THROUGH THE
REGION. BUT WINDS/WAVES ARE EXPECTED TO REMAIN BELOW SMALL CRAFT
CRITERIA THROUGH TONIGHT.

SUNDAY...BETTER WEATHER AS WEAKISH HIGH PRESSURE AND SLIGHTLY
DRIER AIR BUILD ACROSS THE REGION BUT WINDS BACK SOUTHERLY AND
INCREASE AGAIN SUNDAY NIGHT GOING INTO MONDAY AS ANOTHER SYSTEM
APPROACHES THE REGION. GUSTY WINDS ON MONDAY COULD BE ENOUGH TO
WARRANT SMALL CRAFT ADVISORIES.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.

&&

SYNOPSIS...MG
SHORT TERM...ADAM
LONG TERM...AS
AVIATION...ADAM
MARINE...ADAM
Hazardous weather outlook, Aug 30, 3:50 PM EDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
350 PM EDT SAT AUG 30 2014

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
311000-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
350 PM EDT SAT AUG 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL IMPACT THE OUTLOOK AREA THROUGH THE EARLY
EVENING HOURS...ESPECIALLY ACROSS NORTHEAST LOWER MICHIGAN. IN
ADDITION TO HEAVY RAINFALL FROM ANY STORMS THAT DEVELOP...SEVERE
STORMS ARE POSSIBLE THROUGH 8 PM...WITH THE GREATEST THREAT SOUTH
OF LINE FROM ROGERS CITY TO CADILLAC. WIND GUSTS IN EXCESS OF 60
MPH AND LARGE HAIL IS THE MAIN SEVERE WEATHER THREAT...BUT AN
ISOLATED TORNADO IS NOT ENTIRELY OUT OF THE QUESTION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

ANOTHER ROUND OF THUNDERSTORMS IS ANTICIPATED ON LABOR DAY. AT
THIS TIME...IT APPEARS THE BEST CHANCE WILL BE DURING THE
AFTERNOON AND EVENING HOURS. SOME STORMS ON MONDAY COULD PRODUCE
STRONG GUSTY WINDS.

THUNDERSTORMS ARE POSSIBLE AGAIN THURSDAY AND THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS PLEASE RELAY ANY DAMAGE REPORTS TO THE NATIONAL WEATHER
SERVICE.

&&

FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.

In the hours before

Special weather statement, Aug 30, 2:15 PM EDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
215 PM EDT SAT AUG 30 2014

MIZ033-034-301830-
MISSAUKEE MI-ROSCOMMON MI-
215 PM EDT SAT AUG 30 2014

...SPECIAL WEATHER STATEMENT FOR DEVELOPING THUNDERSTORMS...

AT 213 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
DEVELOPING THUNDERSTORM 8 MILES SOUTH OF MOORESTOWN...OR 8 MILES
NORTHWEST OF HOUGHTON LAKE...MOVING NORTHEAST AT 30 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  HIGGINS LAKE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

JZ
Special weather statement, Aug 30, 2:32 PM EDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
232 PM EDT SAT AUG 30 2014

MIZ028-034-301900-
CRAWFORD MI-ROSCOMMON MI-
232 PM EDT SAT AUG 30 2014

...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS...

AT 229 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HIGGINS LAKE...OR 9 MILES WEST OF
ROSCOMMON...MOVING NORTHEAST AT 35 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  NORTH HIGGINS LAKE STATE PARK...
  SOUTH BRANCH TOWNSHIP...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

JZ
Special weather statement, Aug 30, 2:56 PM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
256 PM EDT SAT AUG 30 2014

MIZ028-029-301930-
CRAWFORD MI-OSCODA MI-
256 PM EDT SAT AUG 30 2014

...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS...

AT 253 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 4 MILES NORTH OF ROSCOMMON...MOVING NORTHEAST AT
35 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  SOUTH BRANCH TOWNSHIP...
  LUZERNE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

JZ

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 30, 3:09 PM EDTSevere Thunderstorm WarningAPXCrawford, Oscoda51 min
Aug 30, 3:19 PM EDTTornado WarningAPXOscoda41 min
Aug 30, 3:56 PM EDTTornado WarningAPXAlcona, Alpena, Oscoda49 min
Aug 30, 4:43 PM EDTTornado WarningAPXAlcona, Alpena30 min
Aug 30, 5:06 PM EDTSpecial Marine WarningAPX84 min

Nearby

Special Marine Warnings in Michigan, 2014Every special marine warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.